Hail, Sauk
- When
- June 2, 3:30 PM CST
- Where
- Sauk County, 2.5 mi W of Sauk City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.270, -89.780
A line of strong thunderstorms pushed southeast across southern Wisconsin. 75 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A line of strong thunderstorms pushed southeast across southern Wisconsin. Within the line, a fairly intense thunderstorm produced large hail-with the largest being 1.75 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 2, 2:30 AM CST, 13 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT WED JUN 2 2010 .SHORT TERM... TODAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM CURRENT RADAR INDICATES STRATIFORM PRECIP SHIELD SHOULD BE OUT OF THE FORECAST AREA BY SHORTLY AFTER SUNRISE. AFTER THAT...THERE WILL STILL BE A CHANCE FOR SHOWERS AND STORMS TODAY...MORE PROBABLE IN THE AFTERNOON AS A WEAK WAVE KICKS OFF SOME CONVECTION. MODEL SOUNDINGS SHOWING AFTERNOON CAPES AROUND 500 J/KG ALONG WITH DECENT REMAINING COLUMN MOISTURE...SO SCATTERED SHOWERS AND STORMS DO SEEM REASONABLE. NOT SURE HOW MUCH SUNSHINE THERE WILL BE TODAY...BUT 925 TEMPS SUGGESTING HIGHS RUNNING NEAR NORMAL ACROSS MUCH OF SRN WI. SHOWERS AND STORMS WILL LIKELY DIE OUT THIS EVENING WITH THE LOSS OF HEATING...WITH DRYING CONDITIONS OVERNIGHT. HIGH PRESSURE WILL THEN BRIEFLY MOVE OVERHEAD ON THURSDAY WITH DRY WEATHER AND CONTINUED NEAR NORMAL TEMPERATURES EXPECTED. LOW PRESSURE IS EXPECTED TO MOVE INTO WI ON FRIDAY...WITH ANOTHER CHANCE FOR SHOWERS AND STORMS. INCREASED POPS FOR THE DAY FRIDAY AS MODELS COMING INTO BETTER AGREEMENT FOR A FASTER SOLUTION. .LONG TERM... SATURDAY AND SUNDAY...FORECAST CONFIDENCE...LOW THERE WILL BE A CHANCE FOR SHOWERS AND STORMS OVER THE WEEKEND...BUT CONFIDENCE IN TIMING IS NOT GREAT. A COUPLE WAVES EMBEDDED IN THE GENERAL ZONAL TO NORTHWEST FLOW SEEM PROBABLE AT SOME POINT THIS WEEKEND...BUT MODELS CONTINUE TO DIFFER QUITE A BIT WITH WHEN THESE FEATURES WILL AFFECT WISCONSIN. LEANED TOWARD THE HPC SOLUTION...WHICH WAS SIMILAR TO THE GFS/CANADIAN SOLUTIONS. KEPT CHANCE OF POPS LOW DUE TO TIMING ISSUES. && .AVIATION...OVERALL...A VFR KIND OF DAY. SOME CAVEATS BELOW. FIRSTLY...WEAK LOW PRESSURE TROF AND ASSOCIATED COLD FRONT DRIFTING ACROSS SOUTHERN WISCONSIN EARLY THIS MORNING. SOUTHERN WISCONSIN PRIMARILY GOT INTO THE NORTH SIDE STRATIFORM PRECIP ASSOCIATED WITH THE STRONGER CONVECTION SOUTH OF THE AREA. THIS ROUND OF PRECIPITATION WILL BE EXITING TO THE SOUTHEAST BY AROUND 12Z WED. WITH THE TROF/CDFNT EXITING AND WINDS TURNING NORTH THEN NORTHEAST...IN ADDITION TO MOIST CONDITIONS DUE TO RAINFALL...THERE IS CONCERN FOR A BRIEF PERIOD OF MVFR CIGS DURING THE MORNING. ALSO...NORTHEAST FLOW DOWN THE LAKE OFTEN RESULTS IN SOME SURPRISE IFR CIGS FOR A BRIEF TIME AT KMKE AND POSSIBLY KENW. THIS WIND SHIFT WOULD OCCUR TOWARD MID TO LATE MORNING. CONFIDENCE QUITE LOW THIS WILL HAPPEN...BUT IT DOES DESERVE A HEADS-UP. THEN ANOTHER WEAK UPPER LEVEL SHORT WAVE WILL ARRIVE LATER THIS MORNING AND AFTERNOON. THERE IS SOME LINGERING INSTABILITY IN THE ATMOSPHERE THAT COULD HELP SUPPORT MORE SHOWERS AND STORMS DURING PEAK HEATING TODAY. GENERALLY QUIET WITH VFR CIGS TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...DDV/07 AVIATION/MARINE...DAVIS/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 433 AM CDT WED JUN 2 2010 WIZ046-047-051-052-056>060-062>072-030945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 433 AM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY INTO SUNDAY. THE BEST CHANCE SHOULD BE FRIDAY...AND A FEW OF THESE STORMS COULD BE STRONG...ESPECIALLY SOUTHWEST OF MADISON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-030945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 433 AM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY INTO SUNDAY. THE BEST CHANCE SHOULD BE FRIDAY. DAVIS WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 418 PM CDT WED JUN 2 2010 WIZ057-063-022145- COLUMBIA-DANE- 418 PM CDT WED JUN 2 2010 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN DANE COUNTY... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF WAUNAKEE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DE FOREST AND WINDSOR BY 430 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KUHLMAN
The Milwaukee radar (KMKX), 105 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
5 hail, 1 lightning. Local standard time, as filed.
A lightning strike ignited a fire that damaged areas of the second floor and attic of a home in the 3600 block of Wyndwood Way in the Town of Bristol.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243247, 243249, 224431, 224429, 224430, 244360.